| Model Number |
96-2155 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Not Applicable (3189)
| Date of Event |
01/27/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Patient total knee was revised for laxity in joint.Previous total knee was implanted in 2001 and was a sigma ps femur sz 5, sigma rp tibia sz 5, sigma ps rp insert sz 5 10mm.The insert was exchanged for a sigma ps rp insert sz 5 20mm.The surgeon had a great deal of trouble reducing the 20mm insert causing the implant to slip out of his hands and fall on the floor.A second implant was brought from another facility to replace the one that was no longer sterile.After a great deal of effort the knee was reduced.At this point the surgeon noticed bleeding in the back of the knee and called for a vascular surgeon to help with hemostasis.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: corrected: h6.Product complaint # (b)(4).Investigation summary = > the device associated with this report was not returned for evaluation.The investigation could not draw any conclusions about the reported event without the device to examine.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.